MAUDE Adverse Event Report: COOK INC ATB ADVANCE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ATB ADVANCE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.Blank fields on this form indicate the information is unknown, or unavailable.
 
Event or Problem Description
An atb advance balloon catheter was used while treating stenosis in an a/v fistula in the upper arm.It was reported, the balloon burst at 12 atm.Another balloon was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used atb advance balloon catheter was returned for evaluation and examined.An attempt was made to inflate the balloon and leakage was detected.The balloon is ruptured longitudinally.No non-conformities were noted on the surface of the catheter.The length of the catheter measured within specifications.The length of the balloon measured within specifications.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows one nonconforming event that could contribute to this failure mode.There were no other reported complaints for this lot number.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ATB ADVANCE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6877195
Report Number1820334-2017-03196
Device Sequence Number19128214
Product Code DQY
UDI-Device Identifier00827002269040
UDI-Public(01)00827002269040(17)190719(10)8078471
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K033875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberATB5-35-80-8-4.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/13/2017
Supplement Date Received by Manufacturer10/19/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1